Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2018, 5:51 PM CDT for Overton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 25, 2018, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Overton County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
552
WUUS54 KOHX 252251
SVROHX
TNC133-252315-
/O.NEW.KOHX.SV.W.0097.180625T2251Z-180625T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
551 PM CDT MON JUN 25 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Overton County in Middle Tennessee...
* Until 615 PM CDT.
* At 551 PM CDT, a severe thunderstorm was located near Livingston,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Livingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3635 8543 3643 8535 3634 8513 3620 8527
TIME...MOT...LOC 2251Z 310DEG 18KT 3634 8532
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:40 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 25, 5:40 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 540 PM CDT Mon Jun 25 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A fair amount of showers and storms developed late this morning over our eastern and southern counties as a weak short wave moved from west to east across the region. Almost all storms had moved east and out of Middle TN by mid afternoon as the short wave departed the area. Another weak short wave will brush our area tonight so POPs in the chance range will continue. Convective models tend to show the best potential in the north and west counties late tonight. However, confidence is low in light of recent model performance. Above average rain chances will remain in the forecast Tuesday and Wednesday as the region becomes under the influence of a compact and slow moving closed low that will move eastward through the Midwest. Tuesday's thunderstorms will move east but Wednesday's should move to the southeast as upper level flow becomes northwesterly once the low moves to our east. This northwest flow will leave open the chance for late storms on Wednesday night. In the extended period... Northwest flow aloft weakens on Thursday as strong upper level ridge builds across the southern U.S. Thus, POPs will be lower but temps and humidities will increase on Thursday. Unfortunately, that trend will continue on Friday as the ridge moves east and becomes centered over the OH/TN Valleys. With temps in the mid 90s and dewpoints at least 75 degrees, looks like we will pushing Heat Advisory levels Thursday and especially Friday. Areas west of I-65 could exceed heat indicies of 105 degrees. Conditions won't be quite as bad on the Plateau as temps will be a little lower there. For the weekend... The upper level ridge will move eastward... allowing a slow decrease in heights and an increase in moisture on the back side of the ridge. This combo will bring increased clouds and thunderstorm chances with slightly lower daytime temps on Saturday and Sunday. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A surface boundary has developed to our north which will keep Middle Tennessee locked into this unstable air mass for at least the next couple of days. An upper ridge is situated over the mid state this evening, so at least we can expect less convection during the next several hours than the previous couple of nights. However, look for the ridge to move off to the east by tomorrow morning, so that sets us up for at least scattered convection after 12Z Tuesday. Will handle this with PROB30 groups for now. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........08
Hazardous weather outlook, Jun 25, 11:39 AM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1139 AM CDT Mon Jun 25 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-261000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1139 AM CDT Mon Jun 25 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few strong to severe thunderstorms will be possible across most of Middle Tennessee, especially the Upper Cumberland Region, this afternoon and evening. Main concerns with strong to severe thunderstorms that do develop will be strong to damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Jun 25, 12:07 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
1207 PM CDT MON JUN 25 2018
TNZ011-033-034-251745-
Fentress TN-Overton TN-Pickett TN-
1207 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT AND FENTRESS
COUNTIES UNTIL 1245 PM CDT...
At 1207 PM CDT, Doppler radar was tracking an area of strong
thunderstorms centered 10 miles east of Livingston, moving east at
35 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
these storms.
Locations impacted include...
Livingston, Jamestown, Byrdstown, Allardt, Grimsley, Clarkrange,
Crawford, Rickman, Pall Mall and Pickett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3637 8470 3637 8473 3633 8474 3632 8479
3630 8480 3628 8488 3624 8488 3621 8491
3618 8491 3616 8501 3617 8503 3615 8505
3621 8533 3622 8533 3625 8544 3662 8517
3660 8479 3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 1704Z 267DEG 32KT 3638 8513
31Special weather statement, Jun 25, 12:25 PM CDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
1225 PM CDT MON JUN 25 2018
TNZ065-066-251815-
Cumberland TN-White TN-
1225 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND EAST CENTRAL WHITE
COUNTIES UNTIL 115 PM CDT...
At 1225 PM CDT, Doppler radar was tracking an areas of strong
thunderstorm centered near Crossville, moving east at 30 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
these storms.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Pleasant Hill, Lake Tansi,
Cumberland Mountain State Park and Slate Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with these storms, and may
lead to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8471 3586 8473 3583 8477 3582 8480
3576 8492 3577 8493 3576 8495 3585 8521
3593 8534 3599 8528 3597 8513 3613 8490
3613 8486 3608 8483 3610 8482 3609 8480
3605 8479 3600 8472 3591 8468
TIME...MOT...LOC 1723Z 269DEG 24KT 3591 8504
31Special weather statement, Jun 25, 5:47 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Nashville TN 547 PM CDT MON JUN 25 2018 TNZ033-252315- Overton TN- 547 PM CDT MON JUN 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON COUNTY UNTIL 615 PM CDT... At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over Livingston, moving southeast at 25 mph. Winds in excess of 40 mph will be possible with this storm, which will be capable of blowing down tree limbs and some shallow rooted trees. Hail to dime size is also possible. Locations impacted include... Livingston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief torrential rainfall is also occurring with this storm, and may lead to localized ponding in low lying areas. && LAT...LON 3636 8545 3646 8539 3641 8514 3624 8525 TIME...MOT...LOC 2245Z 301DEG 20KT 3638 8534 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:34 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 26 min |
| Jun 24, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 16 min |
| Jun 24, 7:40 PM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Jun 24, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 17 min |
| Jun 24, 9:36 PM CDT | Special Weather Statement | OHX | Stewart | 24 min |
| Jun 24, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 30 min |
| Jun 24, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 32 min |
| Jun 25, 11:11 AM CDT | Special Weather Statement | OHX | Cumberland | 19 min |
| Jun 25, 12:07 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 38 min |
| Jun 25, 12:25 PM CDT | Special Weather Statement | OHX | Cumberland | 50 min |
| Jun 25, 5:47 PM CDT | Special Weather Statement | OHX | Overton | 28 min |
| Jun 25, 6:06 PM CDT | Special Weather Statement | OHX | Coffee | 24 min |
| Jun 25, 6:17 PM CDT | Special Weather Statement | OHX | Fentress | 28 min |
| Jun 25, 6:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.